Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 30, 2004, 2:40 PM CDT for Shackelford County, Texas. It was in force for 65 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2004, 2:40 PM CDT (19:40 UTC)
- Expired
- Apr 30, 2004, 3:45 PM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:40 PM CDT | HAIL 3 | 5 W Albany, TX | |
| Apr 30, 2:40 PM CDT | HAIL 3 | 5 W Albany, TX | |
| Apr 30, 3:01 PM CDT | HAIL 2.75 | Albany, TX | |
| Apr 30, 3:01 PM CDT | HAIL 2.75 | Albany, TX | |
| Apr 30, 3:06 PM CDT | HAIL 2.75 | Albany, TX | BASEBALL SIZE HAIL CONTINUES TO FALL NUMEROUS WINDOWS BROKEN IN THE CITY OF ALBANY |
| Apr 30, 3:06 PM CDT | HAIL 2.75 | Albany, TX | BASEBALL SIZE HAIL CONTINUES TO FALL NUMEROUS WINDOWS BROKEN IN THE CITY OF ALBANY |
| Apr 30, 3:13 PM CDT | FUNNEL CLOUD | 1 E Albany, TX | UNCONFIRMED TORNADO NEAR THE AIRPORT. |
| Apr 30, 3:13 PM CDT | FUNNEL CLOUD | 1 E Albany, TX | UNCONFIRMED TORNADO NEAR THE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 7.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 301940 TORSJT TXC417-302045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 240 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF ALBANY * UNTIL 345 PM CDT * AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF ALBANY...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ALBANY BY 255 PM CDT IBEX BY 320 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. LAT...LON 3283 9951 3260 9955 3259 9911 3283 9911 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 1:16 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 30, 1:16 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 116 PM CDT FRI APR 30 2004 .SHORT TERM...COLD FRONT IS CURRENTLY PUSHING THROUGH THE NORTHWEST PORTION OF THE FORECAST AREA AT THIS TIME WITH THUNDERSTORMS DEVELOPING ON THE TRIPLE POINT AT THIS TIME. TRIPLE POINT OF THE COLD FRONT AND THE DRYLINE JUST NORTHWEST OF ABILENE. TOR BOX ALREADY OUT ALSO FLASH FLOOD WATCH ALREADY OUT. MAY NEED TO EXPAND WATCH UP THE EASTERN BIG COUNTRY COUNTIES BY 4 PM...BUT WILL MONITOR THROUGH THEN. ALSO BEST POTENTIAL FOR HEAVY RAINS FROM BROWN WOOD TO SAN ANGELO. THINGS STILL CONTINUING TOMORROW MORNING WITH GRADUALLY DIMINISHING. NOT MUCH DIFFERENT THINKING THAN YESTERDAY. DID LOWER TEMPERATURES SOME SUNDAY MORNING AND MONDAY MORNING. WOULD NOT BE SHOCKED TO SEE SOME UPPER 30S ACROSS THE HILL COUNTRY. && .LONG TERM...NOT MUCH CHANGE FROM YESTERDAYS THINKING AS RIDGE BEGINS TO BUILD INTO THE AREA TUESDAY THROUGH THE REMAINDER OF THE EXTENDED AND TEMEPRATURES FINALLY GOING ABOVE NORMAL AND MAY EVEN SEE A FEW 90 DEGREE READINGS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 51 61 45 70 / 60 60 10 0 SAN ANGELO 54 66 44 70 / 70 60 0 0 JUNCTION 59 69 45 70 / 70 70 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 AM TAYLOR AND CALLAHAN COUNTIES IN THE BIG COUNTRY AND EVERYBODY ELSE. TORNADO WATCH TILL 9 PM FOR JONES...SHACKELFORD...TAYLOR... CALLAHAN...THROCKMORTON. && 17/27 BRAZZELL
Hazardous weather outlook, Apr 30, 12:05 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1205 PM CDT FRI APR 30 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-011705- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1205 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND THIS AFTERNOON AND TONIGHT... INCLUDING THE CITIES AND TOWNS OF ALBANY...ABILENE...CLYDE...COLEMAN AND BROWNWOOD. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. AT MIDDAY...A COLD FRONT EXTENDED FROM ROTAN TO HASKELL. THE DRYLINE STRETCHED FROM THE TIP OF CROCKETT COUNTY...TO BETWEEN SNYDER AND SWEETWATER. THE COLD FRONT WILL REACH INTERSTATE 20 BY 7 PM...WITH THE DRYLINE PUSHING EASTWARD INTO THE ABILENE...SAN ANGELO AND SONORA AREAS. SEVERE THUNDERSTORMS COULD RAPIDLY DEVELOP NEAR THESE BOUNDARIES. THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND ARE MORE PRONE TO SEVERE WEATHER FOR NEAR THE INTERSECTION OF THESE TWO BOUNDARIES. MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH OF A SAN ANGELO TO BROWNWOOD LINE TONIGHT...WHERE AMOUNTS COULD EXCEED 2 INCHES LOCALLY. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 30, 2:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
235 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 7 SE LUEDERS 32.73N 99.54W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
&&
HGLocal storm report, Apr 30, 2:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 7 W ALBANY 32.73N 99.42W
04/30/2004 1.75 INCH SHACKELFORD TX TRAINED SPOTTER
&&
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:58 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 32 min |
| Apr 30, 1:40 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| Apr 30, 1:54 PM CDT | Tornado Warning | SJT | Jones | 36 min |
| Apr 30, 1:59 PM CDT | Tornado Warning | SJT | Shackelford | 46 min |
| Apr 30, 3:08 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Apr 30, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Apr 30, 4:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| Apr 30, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 55 min |
| Apr 30, 4:39 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 66 min |
| Apr 30, 5:43 PM CDT | Tornado Warning | SJT | Coleman | 62 min |
| Apr 30, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| Apr 30, 6:22 PM CDT | Tornado Warning | SJT | Brown | 53 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.